Tags

Type your tag names separated by a space and hit enter

Terbinafine-induced subacute cutaneous lupus erythematosus.
Dermatology. 2006; 212(1):59-65.D

Abstract

BACKGROUND

Nearly 10% of lupus erythematosus (LE) are drug induced. More than 60 different drugs are involved in iatrogenic LE. We report herein 3 cases of terbinafine-induced LE.

OBSERVATIONS

Three patients receiving terbinafine for a suspected dermatophytic infection developed a subacute cutaneous LE, within 7 weeks following terbinafine introduction. The patients' medical history included sicca syndrome, lung carcinoma and Kikuchi disease, respectively. Clinical remission occurred within 15 weeks following terbinafine withdrawal.

DISCUSSION

Sixteen cases of terbinafine-induced LE have been previously reported, including 13 women. The median age was 54 years. Prior autoimmunity was reported in 10 cases, including 5 pre-existing LE. The median delay between terbinafine introduction and LE onset was 5 weeks. The median time until clinical recovery following terbinafine withdrawal was 8 weeks.

CONCLUSION

Terbinafine should be prescribed only in patients with proven dermatophytosis. We recommend cautious monitoring in patients with pre-existing autoimmunity. The diagnosis of terbinafine-induced LE should lead to the immediate and definitive withdrawal of the drug.

Authors+Show Affiliations

Department of Dermatology 1, Saint Louis Hospital, Paris, France.No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

16319476

Citation

Farhi, David, et al. "Terbinafine-induced Subacute Cutaneous Lupus Erythematosus." Dermatology (Basel, Switzerland), vol. 212, no. 1, 2006, pp. 59-65.
Farhi D, Viguier M, Cosnes A, et al. Terbinafine-induced subacute cutaneous lupus erythematosus. Dermatology. 2006;212(1):59-65.
Farhi, D., Viguier, M., Cosnes, A., Reygagne, P., Dubertret, L., Revuz, J., Roujeau, J. C., & Bachelez, H. (2006). Terbinafine-induced subacute cutaneous lupus erythematosus. Dermatology (Basel, Switzerland), 212(1), 59-65.
Farhi D, et al. Terbinafine-induced Subacute Cutaneous Lupus Erythematosus. Dermatology. 2006;212(1):59-65. PubMed PMID: 16319476.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Terbinafine-induced subacute cutaneous lupus erythematosus. AU - Farhi,David, AU - Viguier,Manuelle, AU - Cosnes,Anne, AU - Reygagne,Pascal, AU - Dubertret,Louis, AU - Revuz,Jean, AU - Roujeau,Jean-Claude, AU - Bachelez,Hervé, PY - 2005/01/06/received PY - 2005/07/06/accepted PY - 2005/12/2/pubmed PY - 2006/1/10/medline PY - 2005/12/2/entrez SP - 59 EP - 65 JF - Dermatology (Basel, Switzerland) JO - Dermatology VL - 212 IS - 1 N2 - BACKGROUND: Nearly 10% of lupus erythematosus (LE) are drug induced. More than 60 different drugs are involved in iatrogenic LE. We report herein 3 cases of terbinafine-induced LE. OBSERVATIONS: Three patients receiving terbinafine for a suspected dermatophytic infection developed a subacute cutaneous LE, within 7 weeks following terbinafine introduction. The patients' medical history included sicca syndrome, lung carcinoma and Kikuchi disease, respectively. Clinical remission occurred within 15 weeks following terbinafine withdrawal. DISCUSSION: Sixteen cases of terbinafine-induced LE have been previously reported, including 13 women. The median age was 54 years. Prior autoimmunity was reported in 10 cases, including 5 pre-existing LE. The median delay between terbinafine introduction and LE onset was 5 weeks. The median time until clinical recovery following terbinafine withdrawal was 8 weeks. CONCLUSION: Terbinafine should be prescribed only in patients with proven dermatophytosis. We recommend cautious monitoring in patients with pre-existing autoimmunity. The diagnosis of terbinafine-induced LE should lead to the immediate and definitive withdrawal of the drug. SN - 1018-8665 UR - https://www.unboundmedicine.com/medline/citation/16319476/Terbinafine_induced_subacute_cutaneous_lupus_erythematosus_ DB - PRIME DP - Unbound Medicine ER -